Monday, June 20, 2011
Heroin and Teenagers
Over the last 10 years, the US have been flooded with cheap, high quality heroin. The wide availability of this highly addictive drug has caused some teenagers to become addicted in numbers which would have been unthinkable a generation ago. Teenagers who see party drugs as marijuana, Ecstasy and alcohol, sometimes try heroin with the same casual attitude, not realizing its' highly addictive nature. Since the heroin available is so pure, teenagers can snort the drug, rather than having to inject it into their bodies with a needle, thereby lowering the bar to use. Some, but not all, teenagers progress to actually injecting the drug. Signs of heroin use include profound sedation( to the point of falling "asleep" into a plate of food), as well as pinpoint pupils and an overall silly mood.Overdose from heroin includes an unconsciousness from which you cannot arouse the person, can progress to death from paralysis of the breathing muscles, and necessitates an immediate call to 911. Withdrawal from heroin consists of a runny nose and eyes, goosebumps, muscle cramps, and diarrhea, and is the most common reason for return to heroin use. If your teenager is using or addicted to heroin, don't despair. Excellent treatments are available, and like all drug problems, your teenager can return to a healthy, gratifying life without substances. But you will have to help by getting him or her to professional help as soon as possible!.